MAUDE Adverse Event Report: BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER
Catalog Number D138503
Medical Device Problem Codes Fluid/Blood Leak (1250); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6.Medical device problem code of ¿appropriate term/code not available¿ represents "patient event non serious".This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a ventricular tachycardia (vt) procedure with a vizigo sheath and observed blood back flow at the hemostatic valve.The patient was on the table for an vt ablation.The physician was mapping the left ventricle (lv) with the smarttouch catheter.He realized that the vizigo sheath had a back flow at the valve.He removed the catheter.The vizigo sheath was irrigated at 100cc.H (nacl0.9%).There was blood back flow.The physician removed blood with a syringe.When irrigation went back, back flow of saline was observed.White valve in the vizigo sheath tube was visualized and looked in the right place.No issue happened at the beginning of the procedure, when the nurse prepared the material.The inner has been placed easily in the sheath.The physician replaced the sheath by an agilis l sheath.There was no other vizigo sheath.The procedure was delayed by 10 minutes.The procedure was successfully completed.No patient consequence.Additional information was received on 30-jul-2025.The section where the issue was observed was the hemostatic valve.The hemostatic valve was not dislodged; seemed in place.The brim cap / hub did not become detached from the sheath.No picture available.The sheath was being used on the patient.Air entered the patient¿s body.No patient consequence.Did not require treatment.Blood return was observed of 5 ml.Needle used was a baylis 98 cm.The blood back flow at the hemostatic valve was assessed as a mdr reportable malfunction.The additional information reported that air entered the patient; however, there was no patient consequence and no treatment required.Since the patient was asymptomatic (as implied) and the air was noticed as an observation, did not require medical or surgical intervention, there was no report of permanent impairment, no report of radiographic evidence of infarction, and no report of extended hospitalization was reported, the adverse event was assessed as non mdr reportable (patient event non serious).
 
Additional Manufacturer Narrative
On 21-aug-2025 added the h4.Device manufacture date.The device evaluation was completed on 08-sep-2025.It was reported that a patient underwent a ventricular tachycardia (vt) procedure with a vizigo sheath and observed blood back flow at the hemostatic valve.Air entered the patient¿s body.No patient consequence.Did not require treatment.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 02-sep-2025.A visual inspection evaluation and functional tests were performed following j&j medtech procedures.Visual analysis revealed that the hemostatic valve had a fissure.It was properly placed in conjunction with the brim cap and friction ring.No other anomalies were observed.A back pressure test was performed; however, the device was leaking from the fissure observed.A device history record evaluation was performed for the finished device number, and no internal actions related to the reported condition were identified.The valve leakage was confirmed, as the condition observed on the valve could be related to the event reported.The potential cause of the fissure of the valve may be related to the manipulation of the device during the procedure; however, this could not be conclusively determined.The instructions for use (ifu) contain the following information: before inserting the sheath into the patient, flush the sheath and dilator with heparinized normal saline to remove air bubbles and any potential particulate.After the sheath is in the left atrium of the patient, maintain a constant flow of heparinized normal saline to the sheath to minimize the risk of air emboli.Use best practices for inserting or retracting any device at the hemostatic valve.Monitor any potential air entrapped and completely aspirate any observed air out of the side port.Once the sheath is inserted into the vasculature and the dilator is removed, aspirate until steady blood return is achieved prior to flushing or infusion.All fluid infusion should be through the side port.In order to minimize the risk of air embolism provide a continuous infusion of heparinized saline solution once the sheath is inserted into the patient.Slowly remove or insert the dilator or other devices.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
VIZIGO
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FREUDENBERG MEDICAL LLC
2301 centennial blvd
jeffersonville IN 47130
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22856450
Report Number2029046-2025-02768
Device Sequence Number21116348
Product Code DYB
UDI-Device Identifier10846835016260
UDI-Public(01)10846835016260(17)270324(10)00002909
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K170997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD138503
Device Lot Number00002909
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS L SHEATH; BAYLIS 98 CM NEEDLE; UNK SMARTTOUCH CATHETER
Patient SexUnknown